Help. I am panicking at the moment.
I'm 49 had breast cancer at 47 and had all the treatment. Bascially I switched from Tamoxifen to Anastrazole 7 weeks ago as the oncologist said as I was postmenopausal (had blood test done prior to starting Tamoxifen) 2 years earlier, which showed I was defintly post) and so it was better to be on Anastrazol after being on Tamoxifen for 2 years.
Had a few teething problems with sore tummy last 7 weeks but not too bad and just put it down to the Ibandronic Acid. Last week had the sysmptoms of bad urinary tract infection so popped to GP yesterday and was reassured that that was probably all it was. However this morning I discovered that I was bleeding and went straight to see nurse practioner who examined me and I am now waiting for an urgent fast track scan. Very very scared. Only recently had reconstruction done and starting to feel positive again.
Has this happened to anyone elsse? I have been reading that Tamoxifen can cause bleeding but after 7 weeks and after switching to Anastrazole? Tummy feels like period pain and now have headaches too! 😞
Menopause...im just totally confused myself.
I have had three lots of blood tests, as they lost the first two to find out where i am regarding the menopause. I lasted only 17 days on Taxoxifen as the side effects were awful and made me very poorly to the point i couldnt get out of bed. It was decided i was becoming post menopausal but very oddly for the last three months i have had period pains and a very small show of a period.I was prescibed Letrozole and unfortunately have had to stop that to due to it making my skin feel like it is burning from the inside out.
Hot flushes come about one every hour and thats through the night as well.
I know how you feel, it feels like its never going to get better this has been going on since Janauary and tomorrow im back at work full time looking after a five year old with autism. Both my breasts are still radiating heat as i had cancer on the both of them...double whammy!!
Ive been asked to ring oncology in two weeks to see if im feeling better off the Letrozole...but what to try next?? I maybe one of the ones who decides to take nothing.
The menopausal status is a tricky one. I was originally told (back in 2007) that I would be on tamoxifen for 2-3 years, with the balance of the five years being on an AI. My periods had stopped on chemo when I was 44. When I got to the time when I thought I should be changing to an AI my onc had changed (old one retired) and the new one told me that they now went on menopausal status at diagnosis as treatment could mask what was really going on. So I stayed on tamoxifen. I thought that was nuts as I hadn't had a period for several years now - how could I still be pre-menopausal? However, she was right as three months after I stopped taking tamoxifen my periods returned (aged 50). I have since gone back on tamoxifen as the protocol changed from 5 years to 10 years but that's a different story!
Hi, I am 41 and got my diagnosis in Jan 15. I have completed chemo and had a mastectomy 3 weeks ago.
I have not had a period since March (started chemo Feb 15) .
As my BC was hormone receptive I was told that after chemo wld start tamoxifen. I have been put onto emesethane with monthly injections. I also need to decide whether I want a hysterectomy or my ovaries radiated at the same time as I get my breast radiotherapy.
Have been on the exemesthane 8 weeks and waking constantly through the night with sweats. Everything I read says exemesthane is given when you are post menopausal. I am surely artificially post menopausal?
I am pretty confused as I don't think I am asking my consultant the right questions, no blood test has been done to determine if I am post or not. If you don't mind while you post a reply after visiting your consultant. I am back at mine 2/9 so think I need to have more detailed discussion around why I am on this particular treatment and understand benefits. Hope you get some clarification for your peace of mind too!
Thanks for your response, at least I am not alone it seems a pretty similar story, I am seeing my Oncologist on Wednesday so hopefully get some clarification then. Just when you think it's all over and you are getting back to some normality, you get something else to worry about!!
Got a letter today dvising to stop taking the Anastrozole as no point, so going to stop from today, but really don't want to go back on tamoxifen if I can help it but will see what they advise is best.
These things are sent to try us!!!
Best wishes xx
When I had my two check up in January my consultant suggested that as I had turned 50 it could be that I am post menopausal and could change my medication from Tamoxifen to Anastrozole which would work better and arranged a blood test and the results were post menopausal.
I discussed with GP, breast care nurse about the change in medication and the side effects that may occur, as on Tamoxifen I was having severe hot flushes and a few other minor ones, which I had learnt to live with and didn't want to get any other severe ones.
I started taking Anastrozole in March and everything was great, no hot flushes and no other real side effects and I felt more like my old self. Then in May I had a severe bleed and was sent to see a gynaecologist to see why this was as I was post menopausal, I had scans and a hysteroscopy that showed there wasn't any problems only the thickening of my womb because of the tamoxifen and that is was just a one off, but a month later I had another heavy bleed which was even worse than the first so went back to see the gynae. I had another blood test that showed I was nowhere near post menopausal and that these were my periods returning.
My concern is that I don't want to go back on tamoxifen as I realise how bad I was on them, and she has suggested a hysterectomy if I don't want to live with the periods, so I am in a quandery for two reasons.
1. I have not had any breast cancer protection since March
2. Shoud I have the hysterctomy so that I can then stay on the Anastrozole.
I was wondering if this is a common occurence with any of you ladies, and what advice you would give.
Feeling upset and frustrated!!!!